Alert archive / Arkansas / Wind Advisories in 2011

Wind Advisory 1, NWS Little Rock, AR

January 31, 201134 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Jan 31, 2011, 3:24 PM CST for 34 counties in Arkansas. It took effect at Feb 1, 2011, 6:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 3:24 PM CST (21:24 UTC)
In effect from
Feb 1, 2011, 6:00 AM CST
Expired
Feb 1, 2011, 10:30 PM CST
In force
17 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS74 KLZK 312124
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST MON JAN 31 2011


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011200-
/O.NEW.KLZK.WI.Y.0001.110201T1200Z-110202T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
324 PM CST MON JAN 31 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST
WEDNESDAY. 


* TIMING: BY MID TUESDAY MORNING STRONG WINDS WILL ENVELOPE THE
  FORECAST AREA AS A STRONG LOW PRESSURE CENTER MOVES ACROSS THE
  STATE. THESE WINDS WILL STRENGTHEN IN THE AFTERNOON AS THE LOW
  CENTER EXITS THE STATE TO THE EAST. LATE TUESDAY NIGHT INTO
  WEDNESDAY MORNING WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY
  LEVELS...THOUGH THEY WILL LIKELY REMAIN GUSTY THROUGH WEDNESDAY
  AFTERNOON.

* WIND SPEED: WIND SPEEDS ARE EXPECTED TO BE SUSTAINED 25 TO 30
  MPH WITH GUSTS UP TO 40 MPH...AND BE STRONGEST ACROSS THE NORTH
  HALF OF THE STATE.

* WIND DIRECTION: THE LOW CENTER WILL TRACK ACROSS CENTRAL
  ARKANSAS. THIS WILL CAUSE GUSTY SOUTHEAST WINDS IN THE SOUTHEAST
  PART OF THE STATE DURING THE MORNING...WHILE GUSTY NORTHWEST
  WINDS OCCUR IN THE NORTHWEST. BY THE AFTERNOON WINDS SHOULD
  CHANGE AROUND TO THE NORTHWEST ACROSS THE ENTIRE STATE AS THE
  LOW EXITS TO THE EAST. THE AFTERNOON HOURS ARE WHEN THE
  STRONGEST WINDS ARE EXPECTED.

* IMPACTS: THE MAIN IMPACTS WILL BE HAD ACROSS THE NORTH PART OF
  THE STATE. THE COMBINATION OF FREEZING RAIN...SLEET AND SNOW UP
  NORTH...AND STRONG GUSTY WINDS WILL MEAN THAT POWER OUTAGES AS
  WELL AS A FEW DOWNED TREES WILL BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
906 
WWUS74 KLZK 010927
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 AM CST TUE FEB 1 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-012130-
/O.CON.KLZK.WI.Y.0001.110201T1200Z-110202T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
327 AM CST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

* TIMING: BY MID MORNING STRONG WINDS WILL ENVELOPE THE FORECAST
  AREA AS A STRONG LOW PRESSURE CENTER MOVES ACROSS THE STATE.
  THESE WINDS WILL STRENGTHEN IN THE AFTERNOON AS THE LOW CENTER
  EXITS THE STATE TO THE EAST. BY WEDNESDAY MORNING WINDS ARE
  EXPECTED TO DECREASE BELOW ADVISORY LEVELS...THOUGH THEY WILL
  LIKELY REMAIN GUSTY THROUGH WEDNESDAY AFTERNOON.

* WIND SPEED: WIND SPEEDS ARE EXPECTED TO BE SUSTAINED 25 TO 30 
  MPH WITH GUSTS UP TO 40 MPH...AND BE STRONGEST ACROSS THE 
  NORTH HALF OF THE STATE. 

* WIND DIRECTION: THE LOW CENTER WILL TRACK ACROSS CENTRAL
  ARKANSAS. THIS WILL CAUSE GUSTY SOUTHEAST WINDS IN THE SOUTHEAST
  PART OF THE STATE DURING THE MORNING...WHILE GUSTY NORTHWEST
  WINDS OCCUR IN THE NORTHWEST. BY THE AFTERNOON...WINDS SHOULD
  CHANGE AROUND TO THE NORTHWEST ACROSS THE ENTIRE STATE AS THE
  LOW EXITS TO THE EAST. THE AFTERNOON HOURS ARE WHEN THE
  STRONGEST WINDS ARE EXPECTED.

* IMPACTS: THE MAIN IMPACTS WILL BE ACROSS THE NORTH PART OF THE
  STATE. THE COMBINATION OF FREEZING RAIN...SLEET AND SNOW IN THE NORTH...AND
  STRONG GUSTY WINDS WILL MEAN THAT POWER OUTAGES AS WELL AS A FEW
  DOWNED TREES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

51
462 
WWUS74 KLZK 012118
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 PM CST TUE FEB 1 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021030-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-110202T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
318 PM CST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

* TIMING: STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE IN THE
  FORECAST OVERNIGHT.

* WIND SPEED: SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WILL
  CONTINUE...WITH GUSTS APPROACHING 40 MPH.

* IMPACTS: THE MAIN IMPACTS WILL BE ACROSS NORTHERN AND WESTERN
  ARKANSAS. IN THE NORTH...GUSTY CONDITIONS MAY CREATE POWER
  OUTAGES...ESPECIALLY IN AREAS WHERE ICE AND SNOW OCCURRED.
  ALSO...DANGEROUS WIND CHILLS BELOW ZERO WILL BE NOTED IN THE
  NORTH AND WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG AND GUSTY WINDS MAY MAKE DRIVING DIFFICULT IN PARTS OF THE 
STATE...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

46
392 
WWUS74 KLZK 020430
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 PM CST TUE FEB 1 2011


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-020530-
/O.CAN.KLZK.WI.Y.0001.000000T0000Z-110202T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
1030 PM CST TUE FEB 1 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS THIS EVENING...THUS THE
WIND ADVISORY HAS BEEN CANCELLED.

HOWEVER...WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL LIKELY
CONTINUE THROUGH LATE TONIGHT AND EARLY WEDNESDAY MORNING.
FURTHERMORE THESE WINDS...COMBINED WITH TEMPERATURES IN THE TEENS
TO LOW 20S OVERNIGHT...WILL PRODUCE WIND CHILL VALUES OF 5 TO 10
DEGREES.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Jan 31, 11:51 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 31, 11:51 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CST MON JAN 31 2011

.AVIATION...
WIDESPREAD MVFR/IFR CONDITIONS WILL CONTINUE ACROSS THE
STATE...MAINLY DUE TO LOW CEILINGS THE FIRST HALF OF THE PERIOD.
OVERNIGHT A STRONG STORM SYSTEM WILL SPIN UP OUT OF NE TEXAS AND
BRING WIDESPREAD RAINFALL. FOR NORTHERN TAF SITES...COLD AIR WILL
RUSH IN AND FROZEN PRECIP WILL BEGIN TO MIX IN...CHANGING TO SNOW
BY THE END OF THE PERIOD. FOR CENTRAL ARKANSAS...LIQUID RAINFALL
IS EXPECTED THROUGH THE PERIOD. FOR SOUTHERN TAF SITES...INCLUDING
KPBF AND KLLQ...THERE WILL BE A THREAT OF THUNDERSTORMS AFTER 15Z.
THIS SYSTEM WILL MOVE THROUGH QUICKLY...WITH BLUSTERLY WINDS TO
FOLLOW AFTER THIS TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 539 AM CST MON JAN 31 2011/

AVIATION...
LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE REGION WITH WIDESPREAD
MVFR/IFR CONDITIONS EXPECTED THROUGH THE PERIOD. A STRONG STORM
SYSTEM WILL APPROACH THE REGION FROM THE SOUTHWEST LATE TONIGHT
WITH SCATTERED SHOWERS DEVELOPING TOWARDS MORNING. SOME FREEZING
PRECIPITATION WILL BE POSSIBLE AT KHRO. WINDS WILL REMAIN FROM THE
EAST TO SOUTHEAST BUT SHIFT TO THE NORTH LATE AT KHRO. THE PRECIP
WILL BECOME MORE WIDESPREAD AND HEAVIER AFTER THE PERIOD ENDS.

PREV DISCUSSION... /ISSUED 419 AM CST MON JAN 31 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
A STATIONARY FRONT CONTINUES ACROSS THE STATE THIS MORNING WITH
OVERCAST CONDITIONS. TODAY WILL GENERALLY BE THE CALM BEFORE THE
STORM AS A MAJOR WINTER STORM DEVELOPS. SCATTERED LIGHT RAIN IS
EXPECTED TODAY BUT DEEP MOISTURE WILL BE LIMITED.

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE WINTER STORM SYSTEM.
LOW PRESSURE WILL MOVE OUT OF TEXAS TONIGHT AND BRING ABUNDANT
MOISTURE WITH IT. RAIN WILL SPREAD OVER THE AREA AT FIRST BUT COLD
AIR IN THE PLAINS IS POISED TO MOVE QUICKLY INTO THE STATE TONIGHT
AND TUESDAY. THE RAIN IN THE NORTH WILL CHANGE TO FREEZING RAIN OR
SLEET LATE TONIGHT. TEMPERATURES WILL BE FALLING DURING THE DAY
TUESDAY IN THE NORTH. THUNDERSTORMS CAN BE EXPECTED ACROSS THE
SOUTHEAST THIRD OF THE STATE TUESDAY AS THE LOW MOVES THROUGH
ARKANSAS. THE LOW IS EXPECTED TO MOVE GENERALLY FROM TEXARKANA TO
JUST NORTH OF MEMPHIS. THIS WILL ALSO PUT THE HEAVIEST SNOWFALL
NORTH OF A JASPER TO SALEM LINE. ICE AND SOME SNOW IS ALSO EXPECTED
IN WEST CENTRAL ARKANSAS. ADDED 5 COUNTIES TO THE ONGOING WINTER
STORM WATCH. 2 TO 3 INCHES OF SNOW ARE EXPECTED IN THE NORTH WITH
LOCALIZED AREAS RECEIVING UP TO 4 INCHES.

A DRY SLOT QUICKLY MOVES INTO SOUTH AND CENTRAL ARKANSAS TUESDAY
NIGHT TO END THE PRECIPITATION. CENTRAL ARKANSAS WILL JUST SEE A BIT
OF SNOW BEFORE THE PRECIPITATION ENDS. WRAP AROUND MOISTURE WILL
CONTINUE TO BRING SNOW INTO NORTH ARKANSAS WEDNESDAY MORNING. THE
LOW WILL MOVE INTO EASTERN INDIANA BY WEDNESDAY MORNING. SNOW WILL
END IN THE NORTH WEDNESDAY MORNING. VERY COLD TEMPERATURES ARE
EXPECTED BY WEDNESDAY NIGHT WITH WIND CHILLS BELOW ZERO IN THE
NORTH.

LONG TERM...FRIDAY THROUGH SUNDAY NIGHT
MEDIUM RANGE MODELS ALL AGREE IN THE REDEVELOPMENT OF THE STRONG
EASTERN PACIFIC RIDGE. THIS WILL RESULT IN MEAN DOWNSTREAM TROFFING
THAT WILL ENCOMPASS MOST OF THE EASTERN TWO THIRDS OF THE
NATION. WHILE THE DAILY PATTERN MAY FLUXUATE A BIT WITH SYSTEMS
MOVING THROUGH...THE OVERALL MEAN PATTERN REMAINS IN PLACE. NUMEROUS
DIFFERENCES EXIST BETWEEN THE INDIVIDUAL MODELS WITH THE SPECIFICS
AND WILL TAKE A MIDDLE OF THE ROAD APPROACH AND HOPE THE MODELS COME
INTO BETTER AGREEMENT.

PERIOD INITIATES WITH POSITIVELY TILTED TROUGH OVER THE REGION.
ECMWF PLACES CLOSED OFF UPPER LOW OVER FAR WEST TEXAS WHILE THE GFS
HAS THIS FEATURE ALONG THE RED RIVER. FEATURE DOES LIFT OUT AND
CROSSES THE STATE BUT MODELS HAVE THIS HAPPENING ROUGHLY TWELVE
HOURS APART. REGARDLESS MOISTURE WILL BE LIMITED AND IT WILL BE
TOUGH TO SQUEEZE ANY PRECIP OUT OF THIS FEATURE.

MODELS ALSO SHOWING ANOTHER ARCTIC FRONT APPROACHING THE AREA ON
SUNDAY NIGHT AND EARLY MONDAY. MODELS STILL REMAIN ABOUT 12 HOURS
APART WITH THE ECMWF KEEPING THE FEATURE JUST NORTH OF THE STATE AND
THE GFS SHOWING IT SLICING THROUGH THE STATE BY THE END OF THE
PERIOD WITH SOME WINTERY PRECIPITATION DEVELOPING ALONG THE
BOUNDARY. WILL INTRODUCE SOME POPS LATE IN THE PERIOD BUT WILL NOT
GO OVERBOARD.

WHILE THE MODELS ARE HAVING SOME DIFFICULTY CONCERNING THE TIMING OF
THE INDIVIDUAL FEATURES...WHAT THEY DO AGREE ON IS TEMPERATURES WILL
BE BELOW NORMAL THROUGH THE PERIOD. THE COLDEST DAY WILL BE FRIDAY
WITH TEMPERATURES SLOWLY MODERATING THROUGH THE PERIOD. WILL
UNDERCUT GUIDANCE SOMEWHAT BASED ON THE OVERALL FLOW AND THE FACT
GUIDANCE ALWAYS LEANS TOWARDS CLIMATOLOGY IN THE LATTER PART OF THE
EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     49  41  45  21 /  30  80 100  70
CAMDEN AR         61  56  60  24 /  20  80 100  40
HARRISON AR       50  31  33  13 /  30  90 100  80
HOT SPRINGS AR    57  51  53  21 /  20  80 100  30
LITTLE ROCK   AR  56  51  54  23 /  20  80 100  40
MONTICELLO AR     60  56  62  26 /  20  80 100  70
MOUNT IDA AR      57  47  49  19 /  30  90 100  30
MOUNTAIN HOME AR  48  33  36  16 /  30  90 100  80
NEWPORT AR        50  44  49  23 /  30  80 100  80
PINE BLUFF AR     57  54  60  25 /  20  80 100  50
RUSSELLVILLE AR   55  42  44  19 /  30  90 100  50
SEARCY AR         53  47  51  23 /  30  80 100  60
STUTTGART AR      56  52  58  25 /  20  80 100  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
BAXTER-BOONE-FULTON-IZARD-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-
POLK-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL.

&&

AVIATION...61
Hazardous weather outlook, Jan 31, 1:30 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CST MON JAN 31 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
130 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POWERFUL STORM SYSTEM WILL APPROACH ARKANSAS FROM THE SOUTHWEST
LATER TONIGHT. AHEAD OF IT...SCATTERED SHOWERS WILL BE POSSIBLE ANY
TIME DURING THE AFTERNOON BUT THE MAIN IMPACTS WILL BEGIN TONIGHT.

THIS SYSTEM WILL BEGIN TO MOVE NORTHEAST OUT TEXAS OVERNIGHT AND
BRING WIDESPREAD RAINFALL ACROSS THE MAJORITY OF THE STATE WITH
PERIODS OF HEAVY RAIN...ESPECIALLY OVER WEST ARKANSAS WITH HALF INCH
TO ONE INCH AMOUNTS POSSIBLE BY MORNING.

ARCTIC AIR WILL SURGE INTO THE REGION FROM THE PLAINS LATE TONIGHT
CAUSING A CHANGEOVER TO FREEZING RAIN AND SLEET ACROSS THE NORTH AND
WEST PORTION OF THE STATE. THIS WILL OCCUR CLOSER TO SUNRISE TUESDAY
MORNING...MAINLY NORTH AND WEST OF A LINE FROM JASPER TO MOUNTAIN
HOME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING RAIN AND SLEET WILL CONTINUE THROUGH TUESDAY MORNING IN THE
NORTHWEST. COLDER AIR WILL CONTINUE TO FILTER INTO THE STATE...WITH
FREEZING RAIN AND SLEET CHANGING OVER TO ALL SNOW BY MID MORNING.
HEAVY SNOW IS EXPECTED BY TUESDAY AFTERNOON...WITH TWO TO SIX INCHES
POSSIBLE NORTHWEST OF A LINE FROM MENA...TO CLINTON...TO MELBOURNE.
HIGHER TERRAIN COULD SEE UP TO EIGHT INCHES OF SNOW ACCUMULATION.
ICE ACCUMULATIONS OF A TENTH OF AN INCH ARE POSSIBLE WITH LOCALLY
HEAVIER AMOUNTS OF NEAR A QUARTER OF AN INCH. A WINTER STORM WATCH
WILL REMAIN POSTED THROUGH TUESDAY EVENING FOR THIS PORTION OF THE
STATE.

HEAVY RAIN WILL CONTINUE ACROSS THE REMAINDER OF THE STATE WITH
AN ADDITIONAL INCH TO AN INCH AND A HALF OF RAIN FALLING. IN
ADDITION TO THE RAIN...THUNDERSTORMS WILL BE POSSIBLE WITH SOME OF
THE STORMS STRONG TO POSSIBLY SEVERE OVER THE SOUTHEASTERN HALF OF
THE STATE. THE PRIMARY THREAT AT THIS TIME APPEAR TO BE STRONG WINDS
BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT.

ALTHOUGH CENTRAL ARKANSAS WILL MAINLY BE LIQUID
PRECIPITATION...THERE WILL BE A BRIEF PERIOD OF FREEZING RAIN AND
SLEET...BEFORE ENDING AS SNOW FLURRIES AS THE COLDER AIR SEEPS INTO
THIS PORTION OF THE STATE IN THE AFTERNOON. CENTRAL ARKANSAS COULD
SEE ANYWHERE BETWEEN A DUSTING TO ONE INCH OF SNOW AND ICE
ACCUMULATION BY SUNSET.

BY THE EARLY AFTERNOON AND EVENING HOURS...IT WILL BECOME VERY
WINDY...AS WINDS SHIFT TO THE WEST AND NORTHWEST BEHIND THE SYSTEM.
GUSTS COULD EXCEED 40 MPH IN PLACES.

ARCTIC AIR WILL CONTINUE POURING INTO THE REGION TUESDAY NIGHT AND
WEDNESDAY...WITH WELL BELOW NORMAL TEMPERATURES IN THE FORECAST. BY
THURSDAY MORNING...READINGS MAY DROP BELOW ZERO IN THE
NORTHWEST...WITH SINGLE DIGITS AND TEENS COMMON ELSEWHERE.

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECAST
AND INFORMATION REGARDING THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/61

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:08 PM CSTSpecial Weather StatementLZKClark, Grant, Hot Spring, Pike, Saline57 min
Jan 30, 8:17 PM CSTSpecial Weather StatementLZKHot Spring58 min
Jan 31, 3:24 PM CSTWinter Storm WarningLZKBaxter, Fulton, Izard, Marion, Stone24 hr
Jan 31, 3:24 PM CSTWinter Weather AdvisoryLZKCleburne, Conway, Faulkner, Fulton, Independence, Izard and 3 more24 hr

Nearby

Wind Advisories in Arkansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.